Hi everyone. I'm new here. Was actually searching for some information but I thought i would ask my own question. I went to see a psychiatrist yesterday based on a recommendation from my therapist who has been for months entertaining the idea that I have bipolar 2.first psychiatrist I saw prescribed Remeron as was not convinced Im bipolar 2.horrible experience. 30min after I took it,My thoughts became so blurry I couldn't think. I wanted to go to bed but my legs couldn't carry me. I collapsed on the floor and couldn't move for hours. next 24 hours I couldn't keep my eyes open. I asked to discontinue the medication. I didn't see another psychiatrist until yesterday. Mainly because my depression and anger and frustration have gotten horrible out of hand. I'm totally miserable and I've surrender to the fact that no matter how many emotional journals I keep, Willpower alone will not make me feel better. She confirmed that I was bipolar 2. She prescribed Pristiq and Lamictal . 50mg of pristiq and 25mg of lamictal. Dose of lamictal to go up after 2 weeks. Does anyone have experience with this combination?? Besides the one tablet of remeron I have absolutely no experience with anything stronger than Tylenol. I don't know what to expect and I'm really scared. I'm scared I'm gonna be reduced to a mess of a person for the next few days. My husband is away again for a week and I've already put off taking the first dose because I'm so scared. Any advice or experiences are greatly appreciated. Sorry if I sound like a newbie, but I am!
They aren't like remeron, which will make you feel goofy and tired and should be taken at bedtime. I was on lamictil and effexor and felt great. I've never taken pristiq, but they are somewhat alike. You will feel some anxiety at first, but that will go away as you get used to it. It will take 4-6 weeks for the pristiq to be at peak effect. Don't forget that you can always stop a med if the side effects are too bad, but if you are worried you can always come here and ask about it. BPD is sometimes hard to treat and it takes a little experimenting to get the right combo of medications.
Kaismama has given excellent information. When I started the Pristiq I had a mild headache and slept less, but this only lasted a week. You are starting the Lamictal at a low dose and will gradually increase to therapeutic level. I found Lamictal very helpful to stabilize my mood. Starting medication is scary, but give it time to work. Keep in touch with your doctor and remember we are here to talk to.
I can only speak for lamictal, I'm on 200 mg lamictal and 20 mg lexapro. Lamictal has changed me life for the better. Stabilized my mood and is allowing me to cope. The one thing I learned the hard way is do NOT drink, I seriously feel like I'm back to day one with my bipolar depression when I do. It takes about a week to get back on track.
Thank you for all your advice. It gave me the courage to actually start on my meds as i was scared of the side effects.
Here's what i noticed:
- i felt a difference 24 hours later. I felt almost calm? Didnt expect it to be so quick.
- Nausea came in waves. 48 hours later was the worst (but nothing compared to hangover nausea so it was quite tolerable)
- almost 10 days in, no notable nausea
- no headaches (actually suffered from daily headaches previously, but since i started, they disappeared. strange)
- absolutely no desire to eat. I have zero appetite and im forcing myself to eat because i feel faint if i dont. Also feel nauseous if presented with anything "heavy" or "spiced". leaning towards very mild and bland food.
- first 3 days i felt instantly better. my sleeping pattern was vastly improved. I actually woke up at a reasonable time, with 7-8 hours sleep (im an oversleeper) and got dressed and out of the house by myself (which i havent done willingly in months)
- I noticed a drastic decrease with my moods for the first few days. I no longer felt the rage building up over the smallest things as i used to.
Having said that, all of this changed 3 days ago (7th day approx)
- My sleeping has gone back to its awful levels of being unable to sleep at night, so oversleeping till after 12pm, which leads to me being up again all night. I tried fixing it but i feel this immense fatigue when im in bed and it takes all my willpower to drag myself out of bed. This is frustrating me to no end. Even if i deprive myself from sleep in the hopes that ill go to bed earlier, i end up again staying up till the crack of dawn, wide awake then resenting myself when i wake up late. Its a vicious cycle and i dont know how to break out of it. I tried everything, including taking a sleeping pill at an early time in the evening and i STILL manage to clock in 14+ hours of sleep.
- Im starting to feel a bit angry and resentful again. Not good.
- Im due to increase my Lamictal dosage in 3 days to two 25 a day. I hope this will rebalance me again.
Im a bit worried about the sudden change. One day i feel carefree and relaxed, the next day im feeling the anger and sadness come back. It makes me feel worse that my sleeping is messed up and that my motivation levels are nonexistant.
Any experiences would be greatly appreciated. Thank you all for your kind words!!
I too just started Lamictal and I've been on Pristiq for 7 years. I began it for Menapause and it has been a wonder drug. Since my stroke 6 years ago I've been more manic than depressed and I'm ADHD, but for the last 6 months I won't leave the house and have lost all interest in anything. I'm now sleeping more on the Lamictal (just 25 mg) but everyone here says that will pass. Should I take it at night? HWeller, I'd like to here how you are doing and good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depakote ER - Hello. I was prescribed Depakote 500mg's twice daily and also Pristiq 50mg once daily?
Posted 30 Sep 2009 • 1 answer
Posted 24 Jul 2012 • 1 answer
Posted 19 Jan 2015 • 3 answers
Posted 26 Nov 2015 • 2 answers
Posted 2 Jun 2016 • 2 answers